MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number LOGIC TIBIA PS MOD INSRT SZ 3.5 15MM
Medical Device Problem Codes Mechanical Problem (1384); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case gregory toskos rk rev as reported via legal documentation, this 47 year old male underwent a right total knee replacement on (b)(6) 2015 for sports related severe posttraumatic arthritis.He did well initially, but approximately 2 years postoperatively, he began to present with complaints of swelling related to activity in the right knee.With exercise, skating or other activities, the knee became prominently swollen and this progressed over time so that over the last year and a half, the swelling was becoming uncomfortable and manifesting in severe stiffness and loss of motion.The patient did receive a recall letter in early 2022, and we therefore brought him in, analyzed the joint fluid, which was consistent with accelerated polyethylene wear, and infection, but very thickened and hypertrophic synovial soft tissues.The patient underwent revision right total knee replacement, tibial component with polyethylene exchange (b)(6) 2022, approximately 7 years after their initial replacement.Pre & post operative diagnosis: failed right total knee replacement secondary to premature wear of the bearing surface.Surgeon noted that the polyethylene insert showed considerable wear and delamination of the medial and lateral aspects of the implant.The femoral and tibial components were well fixed without any signs of loss of fixation and there was no osteolysis.Debridement of "exuberant and highly abnormal synovial tissues in the posterior compartment of the knee was also noted with no evidence of infection, but very thickened and hypertrophic synovial soft tissue.Patient taken to recovery room in stable condition.There were no complications during the procedure.No device return anticipated due to this being a legal case.Unable to locate ebi initial surgery, as this is an hss case.Historical record & smartsolve searched for sn/patient name with no results.No further information.2009012 02-012-35-3515 logic tibia ps mod insrt sz 3.5 15mm serial number (b)(4) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k093360.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H3: the revision reported in the case was likely the result of polyethylene wear as stated in the operative notes.The extent and root cause of the polyethylene wear cannot be determined as the device was not available for evaluation, and radiographs and photographs were not provided.
 
Additional Manufacturer Narrative
H6: corrected health effect clinical code, medical device problem code, and type of investigation.Added component code.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, decreased range of motion, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 3.5 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key16769402
Report Number1038671-2023-00748
Device Sequence Number6378001
Product Code JWH
UDI-Device Identifier10885862001870
UDI-Public10885862001870
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2019
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 3.5 15MM
Device Catalogue Number02-012-35-3515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer08/14/2023
11/15/2024
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date09/12/2023
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale